MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171041510
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b: pro code (product code): fge, lit g4: premarket / 510(k) #: k103751, k110122, k141521.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent a relief and treatment of superficial femoral artery stenosis.A 4.0 x 150, 135cm mustang was used for dilation.During the procedure, it was observed that the balloon burst while being dilated with pressure using an inflator, causing the contrast medium to leak out.After removing the device and attempting dilation again, it was confirmed that the contrast medium had leaked from the balloon.The procedure was completed with another of the same device.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent a relief and treatment of superficial femoral artery stenosis.A 4.0 x 150, 135cm mustang was used for dilation.During the procedure, it was observed that the balloon burst while being dilated with pressure using an inflator, causing the contrast medium to leak out.After removing the device and attempting dilation again, it was confirmed that the contrast medium had leaked from the balloon.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
D2b: pro code (product code): fge, lit.G4: premarket / 510(k) #: k103751, k110122, k141521.Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 24 atmospheres as per mustang specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when deionized (di) water was observed to be leaking from a balloon pinhole located approximately 45mm proximal from the distal markerband.A visual examination of the markerbands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft and no damage to the tip.No other issues were identified during the product analysis.

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21567039
Report Number2124215-2025-14493
Device Sequence Number14584666
Product Code FGE
UDI-Device Identifier08714729793694
UDI-Public(01)08714729793694(17)271022(10)35115430
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171041510
Device Catalogue NumberH74939171041510
Device Lot Number0035115430
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown